Alert archive / North Carolina / Gale Warnings in 2017
Gale Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Jan 31, 2017, 1:35 AM EST. It took effect at Jan 31, 2017, 10:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2017, 1:35 AM EST (06:35 UTC)
- In effect from
- Jan 31, 2017, 10:00 AM EST
- Expired
- Feb 1, 2017, 12:48 AM EST
- In force
- 15 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
790 WHUS72 KMHX 310635 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 135 AM EST TUE JAN 31 2017 ...GALE FORCE SOUTHWEST WINDS AND DANGEROUS SEAS EXPECTED TODAY INTO TONIGHT... .STRONG SOUTHWEST WINDS 25 TO 35 KNOTS WILL DEVELOP TODAY WITH SEAS BUILDING TO 8 TO 12 FEET. WINDS ARE FORECAST TO RAPIDLY DIMINISH AFTER MIDNIGHT TONIGHT WITH SEAS FORECAST TO SUBSIDE BELOW 6 FEET EARLY WEDNESDAY MORNING. AMZ152-154-312100- /O.UPG.KMHX.SC.Y.0014.000000T0000Z-170201T1200Z/ /O.NEW.KMHX.GL.W.0003.170131T1500Z-170201T0600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 135 AM EST TUE JAN 31 2017 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-312100- /O.UPG.KMHX.SC.Y.0014.000000T0000Z-170201T1200Z/ /O.NEW.KMHX.GL.W.0003.170131T1500Z-170201T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 135 AM EST TUE JAN 31 2017 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-312100- /O.UPG.KMHX.SC.Y.0015.170131T1500Z-170201T0700Z/ /O.NEW.KMHX.GL.W.0003.170131T1500Z-170201T0300Z/ PAMLICO SOUND- 135 AM EST TUE JAN 31 2017 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ136-137-312100- /O.EXT.KMHX.SC.Y.0015.170131T1500Z-170201T0300Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 135 AM EST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-131-312100- /O.EXT.KMHX.SC.Y.0015.170131T1500Z-170201T0300Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 135 AM EST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-312100- /O.CON.KMHX.SC.Y.0015.170131T1500Z-170201T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 135 AM EST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
807 WHUS72 KMHX 311959 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 259 PM EST TUE JAN 31 2017 ...WIND AND SEA CONDITIONS WILL IMPROVE TONIGHT... .THE TIGHT PRESSURE GRADIENT ACROSS THE MARINE AREA THIS AFTERNOON WILL LOOSEN TONIGHT. THIS WILL ALLOW WINDS TO DIMINISH AND SEAS TO SUBSIDE. AMZ135-010000- /O.EXT.KMHX.GL.W.0003.000000T0000Z-170201T0000Z/ PAMLICO SOUND- 259 PM EST TUE JAN 31 2017 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ152-154-010600- /O.CON.KMHX.GL.W.0003.000000T0000Z-170201T0600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 259 PM EST TUE JAN 31 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-010300- /O.CON.KMHX.GL.W.0003.000000T0000Z-170201T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 259 PM EST TUE JAN 31 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ136-137-010000- /O.EXT.KMHX.SC.Y.0015.000000T0000Z-170201T0000Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 259 PM EST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KT. * WAVES...VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-131-010000- /O.EXT.KMHX.SC.Y.0015.000000T0000Z-170201T0000Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 259 PM EST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-010800- /O.CON.KMHX.SC.Y.0015.000000T0000Z-170201T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 259 PM EST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
317 WHUS72 KMHX 312331 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 631 PM EST TUE JAN 31 2017 ...STRONG WINDS AND DANGEROUS SEAS WILL GRADUALLY IMPROVE OVERNIGHT... .STRONG SOUTHWEST WINDS AND DANGEROUS SEAS WILL CONTINUE THIS EVENING, THEN GRADUALLY SUBSIDING LATE TONIGHT AND EARLY WEDNESDAY MORNING. AMZ135-010600- /O.CAN.KMHX.GL.W.0003.000000T0000Z-170201T0000Z/ /O.EXB.KMHX.SC.Y.0015.000000T0000Z-170201T0600Z/ PAMLICO SOUND- 631 PM EST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-131-136-137-010045- /O.CAN.KMHX.SC.Y.0015.000000T0000Z-170201T0000Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO AND PUNGO RIVERS- NEUSE AND BAY RIVERS- 631 PM EST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO 15 TO 20 KNOTS. $$ AMZ152-154-010600- /O.CON.KMHX.GL.W.0003.000000T0000Z-170201T0600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 631 PM EST TUE JAN 31 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-010300- /O.CON.KMHX.GL.W.0003.000000T0000Z-170201T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 631 PM EST TUE JAN 31 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-010900- /O.CON.KMHX.SC.Y.0015.000000T0000Z-170201T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 631 PM EST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
641 WHUS72 KMHX 010227 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 927 PM EST TUE JAN 31 2017 ...STRONG WINDS AND DANGEROUS SEAS WILL GRADUALLY IMPROVE OVERNIGHT AND WEDNESDAY MORNING... .STRONG SOUTHWEST WINDS AND DANGEROUS SEAS WILL CONTINUE THIS EVENING, GRADUALLY SUBSIDING LATE TONIGHT AND EARLY WEDNESDAY MORNING. AMZ156-158-011200- /O.CAN.KMHX.GL.W.0003.000000T0000Z-170201T0300Z/ /O.EXB.KMHX.SC.Y.0015.000000T0000Z-170201T1200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 927 PM EST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-010600- /O.CON.KMHX.GL.W.0003.000000T0000Z-170201T0600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 927 PM EST TUE JAN 31 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-010600- /O.CON.KMHX.SC.Y.0015.000000T0000Z-170201T0600Z/ PAMLICO SOUND- 927 PM EST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-010900- /O.CON.KMHX.SC.Y.0015.000000T0000Z-170201T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 927 PM EST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
779 WHUS72 KMHX 010548 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1248 AM EST WED FEB 1 2017 ...STRONG WINDS AND DANGEROUS SEAS WILL GRADUALLY IMPROVE OVERNIGHT AND WEDNESDAY MORNING... .STRONG SOUTHWEST WINDS AND DANGEROUS SEAS WILL CONTINUE LATE THIS EVENING, THEN WILL BE GRADUALLY SUBSIDING LATE TONIGHT AND EARLY WEDNESDAY MORNING. AMZ152-154-011200- /O.CAN.KMHX.GL.W.0003.000000T0000Z-170201T0600Z/ /O.EXA.KMHX.SC.Y.0015.000000T0000Z-170201T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1248 AM EST WED FEB 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-010700- /O.CAN.KMHX.SC.Y.0015.000000T0000Z-170201T0600Z/ PAMLICO SOUND- 1248 AM EST WED FEB 1 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO 10 TO 20 KNOTS ACROSS THE PAMLICO SOUND AND WILL CONTINUE TO DECREASE TO 10 TO 15 KNOTS AROUND DAWN. $$ AMZ150-010900- /O.CON.KMHX.SC.Y.0015.000000T0000Z-170201T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1248 AM EST WED FEB 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-011200- /O.CON.KMHX.SC.Y.0015.000000T0000Z-170201T1200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1248 AM EST WED FEB 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Jan 30, 10:15 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Jan 30, 10:15 PM EST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1015 PM EST Mon Jan 30 2017
.SYNOPSIS...
A ridge of high pressure will pass to the south tonight. A dry
cold front will pass through Wednesday night. Low pressure will
pass to the south Friday followed by high pressure Saturday. A
cold front will approach the area late Sunday, and another on
Tuesday.
&&
.NEAR TERM /OVERNIGHT/...
As of 1015 pm Mon...Latest analysis shows upper trough pushing
off the east coast with flow becoming more zonal aloft...as
surface high pressure builds over the area. No significant
changes needed to previous forecast for update...tweaked grids
to reflect current trends. Temps have dropped rapidly this
evening with clear skies and calm winds...now in the upper 20s
to low 30s inland. Low temperatures will likely be reached late
this evening, then begin to slowly rise after midnight as low
level flow becomes southwesterly. Lows in the upper 20s to low
30s inland...and low/upper 30s along the Outer Banks.
&&
.SHORT TERM /TUESDAY/...
As of 230 pm Mon...Time sections and forecast soundings
continue to show a very dry airmass in place across the region.
High temps will be much warmer than today with boundary layer
winds from the southwest. Highs will average lower to mid 60s
throughout the forecast area.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 240 AM Monday...Broad upper troughing across the eastern
US will lead to a zonal flow across the SE US through late next
week with above normal temperatures expected through Wednesday
and near normal temperatures Thursday. The upper trough becomes
more amplified late in the week into next weekend which will allow
colder air to sink south into our region with below normal
temperatures expected for Friday and Saturday. Temps will
moderate back near normal levels Sunday ahead of the next cold
front. The weather is expected to be mainly dry through Thursday
then low pressure developing just off of the coast will bring a
chance of rain late Friday into early Saturday. The next
approaching cold front will be able to tap the Gulf and the
Atlantic with better chances for rain late Sunday and Sunday
night.
Tuesday night through Wednesday Night...The warming trend
continues Wednesday ahead of another shortwave trough and
attendant cold front that will move across the region late
Wednesday night. There are some minor timing differences with
the front among the models...but models do agree that the front
will be moisture starved with maybe a few sprinkles and still
expecting a mainly a dry frontal passage. Highs progged to be in
the low to mid 60s Tuesday. Temps warm to the mid 60s to
possibly upper 60s Wednesday. Lows expected in 40s coast Tuesday
and Wednesday nights.
Thursday through Monday...High pressure briefly builds back
into the region Thursday then slides offshore Friday while a
shortwave moving across the region induces weak cyclogenesis
just off of the coast with rain possible late Friday into early
Saturday especially along the coast. Dry high pressure will then
build back in Saturday into early Sunday with next cold front
approaching late Sunday increasing shower chances. Temps
expected to return back to near normal Thursday with highs in
the 50s and below normal Friday and Saturday with highs in the
40s.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
Short Term /through Tuesday/...
As of 8 pm Mon...High confidence in VFR conditions through the
period...with mostly clear skies. Gusty southwest winds
expected again Tuesday, with gusts 20-30 kt. This could result
in crosswind impacts for EWN runway.
Long Term /Tue night through Saturday/...
As of 240 AM Monday...High confidence that VFR conditions will
dominate through the long term. A mainly dry cold front progged
to move through Wednesday night. Conditions will likely remain
VFR with the frontal passage Wed night with just a small chance
of a brief period of MVFR ceilings. High pressure builds back in
Thursday into Friday with VFR conditions prevailing. Next
chance for rain will be late Friday and especially Fri night.
Dry weather forecast Saturday. Windy conditions expected
Tuesday with SW winds gusting to around 30 kt at times, mainly
late morning through afternoon hours when mixing is maximized.
&&
.MARINE...
Short Term /through Tuesday/...
As of 1015 pm Mon...Latest obs show NW/W winds 10-20 kt with
seas 2-4 feet north of Oregon Inlet and 3-6 feet south. Winds
and seas will continue to diminish overnight, then increase
again Tuesday. Gale force winds will be possible Tuesday, mainly
south of Oregon Inlet...with dangerous seas building to 6-11
feet. Strong SW winds will develop ahead of a cold front
Tuesday. SCA continues for the waters, sounds and inland
rivers.
Long Term /Tue night through Sat/...
As of 240 AM Monday...Strong SW winds with possible Gales are
expected Tuesday and Tuesday evening. Conditions briefly improve
Wednesday with westerly flow diminishing to 10 to 15 kt then
winds increase to 15 to 20 kt Wednesday night ahead of the cold
front then shift to N 10 to 15 kt Thursday behind the front as
high pressure builds over the waters. The forecast Friday will
be dependent on track/intensity of coastal low with the current
model consensus of N flow around 15 kt.
Dangerous seas are forecast to drop below 6 ft late Wednesday
morning. Seas could briefly build to 6 ft over the outer
southern and central waters Wed night ahead of a cold front but
will cap at 3 to 5 ft for now and bump up if trend continues in
subsequent model runs. Seas are now forecast to subside to 2 to
4 ft Thursday and Friday.
&&
.FIRE WEATHER...
As of 1015 pm Mon...Breezy conditions expected again Tuesday,
with SW wind gusts 25-30 mph. However, dewpoints will be much
higher than today, with resulting minimum RH values averaging
40-48% over most inland areas, with higher values at the coast.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 10 AM to 7 PM EST Tuesday for AMZ130-
131-136-137.
Small Craft Advisory from 10 AM Tuesday to 2 AM EST Wednesday
for AMZ135.
Small Craft Advisory until 7 AM EST Wednesday for AMZ152-154-
156-158.
Small Craft Advisory from 10 AM Tuesday to 4 AM EST Wednesday
for AMZ150.
&&
SYNOPSIS...HSA
NEAR TERM...CQD/HSA
SHORT TERM...HSA
LONG TERM...JME
AVIATION...JME/CQD
MARINE...JME/CQD/HSA
FIRE WEATHER...MHXHazardous weather outlook, Jan 30, 5:41 PM EST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 541 PM EST MON JAN 30 2017 NCZ029-044>047-079>081-090>095-098-103-104-312245- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 541 PM EST MON JAN 30 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Gale Warnings in North Carolina, 2017Every gale warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.